Does anyone have painfull feet , as if wearing a pair of shoes 2 sizes too small?

I have MS and need an increase in my T3. I have been on 20mcg of T3 for 6-7 years and felt good. I am booked in to see a good doc at the backend of July but just wondered if other people had the foot pain. Chances are it could be my MS although others with MS generally complain about the soles or ball of their feet whereas its my toes that hurt.

14 Replies

  • If you are not being prescribed anough T3 or arn't absorbing it well then it could be due to being undermedicated that your feet are swelling causing your shoes to feel too small. This happened to me and I went up 1/2 -1 whole size. Once I had regained the right level/type of thyroid treatment and lost the weight I had gained as a result of hypothyroidism, my feet returned to ther normal size. Hope this helps. x

  • Every bit of my feet hurt! Espcially when I'm lying down at night. Some nights I can't sleep for the pain either in my toes - especially the big toes - or my soles or the tops of my feet - or even round the sides!

    I think the pain in my toes is due in part to my peripheral neuropathy, because when there is no sensation, the brain interprets it as pain. But a lot of the other pain is due to the swelling of my feet due to the hypo. It's not as bad now as it was before treatment - actually, it's different... difficult to describe. Before the soles of my feet felt as if they were being cooked to a crisp and then folded in half... Now it's just general swelling pain. I don't know! lol

    Hugs, Grey

  • Hello greygoose I have this also particularly in my left foot. Interesting too what you said because mine is at the top of foot across it.

  • Hi Grey -you mentioned peripheral neuropathy -may I ask if your B12 levels have been checked? Or if the neuropathy is a result of low B12? x

  • I am taking B12 suppliments. Last time it was checked it was low. But peripheral neuropathy can also be a symptoms of long-term un/undertreated hypo. The nerves die due to the lack of thyroid hormones in the extremities.

  • Hi Greygoose -B12 deficiency does the same thing -have you looked at the Perncious Anemia website? If your b12 is low you need to get it raised to avoid long term damage. You may need injections and your doc should be checking you out to make sure you don't have Pernicious Anemia.

    I am a little low in B12 but I take Jarrow B12 sublingually under my tongue -it has done the trick for me -my B12 blood test result is now at the top of the blood test scale.

  • Yes, waveylines, I know, thank you; As I said, all done, no pernicious anemia, taking supplimnets, seen a neurologist, etc. Doesn't make any difference. It's still there. lol

  • Hello whoopsadaisy, yes I have exactly what you describe,in fact I have had it on odd occasions in the past and I used to put it down to all sorts, standing too long on my feet a lot,shoes too small.... Last few years retired but it got worse so my theories were wrong cos I've never sat so much in all my life!, I get it very very often now,a general sort of aching from ankles to toes ,arches sides it helps to massage them but also hurts a bit to do that too.Its not really pain just a dull blooming aching?.I notice that the toe next to the little one on both feet hurts when pulled/pushed when massaging feet,weird huh also those two seem to itch,but from inside not on surface if that makes sense? For me it's probably one of the most irritating things in all this I just rub I burden gel in them but I think it's the rubbing that helps More than the stuff itself. Does this sound familiar to you? I sympathise,it's tedious.

  • Hi, and thankyou for responding. My feet don't itch at all but my toes hurt. This really affects my mobility so i'm just hoping that when my meds are increased in July things will improve.

    Kind regards Ruth

  • Hi It can be a mystery but make sue you have had a Diabetes test, my feet were a lot of trouble before all the other diabetic symptoms. Now the peripheral neuropathy is terrible.

    Best wishes,


  • Hi, i have been tested for diabetes so it can't be that. I will wait and see what an increase in my T3 does. It is pretty nasty and finding shoes to dress up in is impossible so i have to wear my trainers all the time.

    Kind regards Ruth

  • Hi - my son who is also hypothyroid, had this problem on and off and then had one particularly painful episode. He had his uric acid level tested (he lives in Sweden) and it was twice the upper limit. In fact he had gout and is now taking medication to lower his uric acid and following a special diet. Just a thought.

  • Hi, and thank-you i will certainly get this looked into when i see the Doctor. It really affects my mobility so would love for it to be put right.

  • I hope your GP manages to find the cause (and the treatment) for your symptoms. Best wishes, Barbaraj

You may also like...